Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

July 13, 2016Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 13, 2016, 4:00 PM EDT for Collier County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2016, 4:00 PM EDT (20:00 UTC)
Expired
Jul 13, 2016, 5:00 PM EDT
In force
60 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 151 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3779 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3779 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

455 
WWUS82 KMFL 132000
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT WED JUL 13 2016
 
FLZ069-070-132100-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
400 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR WEST CENTRAL COLLIER COUNTY UNTIL 500 PM EDT...

* AT 359 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BONITA SPRINGS TO
  NEAR ROYAL PALM HAMMOCK. THESE STORMS WERE NEARLY STATIONARY.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  SMALL HAIL.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
  IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...GOLDEN GATE ESTATES...VINEYARDS...
  WEST TOLL GATE ON ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...
  BELLE MEADE...MARCO ISLAND AIRPORT...NORTH NAPLES...GOLDEN GATE...
  LELY RESORT...NAPLES PARK...FIDDLERS CREEK...LELY...
  QUAIL CREEK ESTATE...ROOKERY BAY AQUATIC PRESERVE...
  SOUTH BLOCKS GOLDE AND PELICAN BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2633 8166 2633 8165 2602 8150 2598 8175
      2608 8181 2631 8185
TIME...MOT...LOC 1959Z 065DEG 3KT 2631 8180 2604 8159 

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:55 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 13, 3:55 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
355 PM EDT WED JUL 13 2016

.DISCUSSION...
Strong high pressure extending across the Southeast and the Gulf
of Mexico will remain almost stationary today allowing for E coast
sea breeze to continue to enhance showers and thunderstorms the
remainder of the afternoon and early evening hours. Outflow
boundaries combining with the sea breeze will continue to enhance
more thunderstorms with some strong thunderstorms possible in the
interior and west. Thursday through the end of the week, high
pressure gradually drifts north keeping South Florida under an
E/SE flow across the region. This will bring deeper easterly flow
into the area with more moisture content in addition to mid level
temperatures slightly cooler. This will aid for more afternoon
storms over the interior and west Gulf coast. A few storms over
the interior and western areas could contain gusty winds over 40
mph, frequent lightning and possibly small hail due to the
unstable nature of the atmosphere.

Due to the increase in cloud cover from afternoon storms and
precipitation, high temperatures will be closer to normal than what
has been observed this past week. Expect high temps in the low 90s.
Heat index values will range between 101-105. With stronger and deep
easterly flow becoming established, a rather steady pattern of
scattered night/morning showers and thunderstorms east coast and
afternoon/evening storms interior and Gulf coast should lock into
place this weekend into early next week.

&&

.MARINE...
High pressure extending over the Atlantic and Gulf waters will
remain stationary over the Florida peninsula through the remainder
of today with an easterly flow prevailing along the east coast and
southwest flow along the Gulf coast. Most of the sea breeze convection
has develop and is expected to gradually move westward. High pressure
will drift northward keeping a persistent easterly flow through
much of the period. Seas will remain between 2 to 3 feet through
the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  79  90  80  92 /  30  40  20  40
Fort Lauderdale  80  90  80  91 /  30  40  20  30
Miami            79  91  80  91 /  30  40  20  30
Naples           77  92  76  92 /  30  60  20  50

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...
LONG TERM....
Hazardous weather outlook, Jul 13, 10:17 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1017 AM EDT WED JUL 13 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1017 AM EDT WED JUL 13 2016

...SOME STRONG STORMS POSSIBLE TODAY...
...WATERSPOUTS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY BY THIS AFTERNOON,
PARTICULARLY OVER INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA.
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT FROM
THESE THUNDERSTORMS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
45 TO 55 MPH WITH LOCALLY HIGHER GUSTS.

HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
NICKEL SIZE.

WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ACROSS SOUTH FLORIDA.

TEMPERATURES: HEAT INDICES WILL EXCEED 100 DEGREES ACROSS MUCH OF
SOUTH FLORIDA TODAY, WITH VALUES POTENTIALLY GOING ABOVE 105
DEGREES OVER INTERIOR THE INTERIOR AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND, ESPECIALLY OVER
INTERIOR SOUTH FLORIDA DURING THE AFTERNOONS. THE PRIMARY THREAT
FROM THESE THUNDERSTORMS IS CLOUD TO GROUND LIGHTNING.

HEAT INDICES EACH DAY THROUGH THE WEEKEND WILL EXCEED 100 DEGREES,
WITH VALUES OVER COLLIER COUNTY THURSDAY AND FRIDAY APPROACHING
105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Local storm report, Jul 13, 3:27 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     MARINE TSTM WIND 10 NW PAHOKEE           26.90N  80.79W
07/13/2016  M46 MPH          AMZ610             FL   MESONET

            A WIND GUST OF 46 MPH...40KTS WAS REPORTED BY THE SFWMD
            MESONET SITE LZ40 IN THE CENTER OF LAKE OKEECHOBEE.

&&

EVENT NUMBER MFL1600428

KELLY
Special weather statement, Jul 13, 3:27 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT WED JUL 13 2016

FLZ069-070-132000-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
327 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND UP TO NICKEL SIZED HAIL FOR WEST CENTRAL COLLIER COUNTY UNTIL 400
PM EDT...

* AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...OR NEAR GOLDEN GATE
  ESTATES...MOVING SOUTHWEST AT 5 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP
  TO NICKEL SIZED HAIL.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  GOLDEN GATE ESTATES...GOLDEN GATE...WEST TOLL GATE ON ALLIGATOR
  ALLEY...LELY RESORT...NAPLES MANOR...LELY AND INTERSECTION I-75 AND
  EVERGLADES BLVD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2628 8158 2609 8150 2603 8166 2609 8172
      2620 8174
TIME...MOT...LOC 1926Z 040DEG 7KT 2616 8160

AR
Local storm report, Jul 13, 3:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     MARINE TSTM WIND 7 W PAHOKEE             26.82N  80.78W
07/13/2016  M41 MPH          AMZ610             FL   MESONET

            A WIND GUST OF 41 MPH...36KTS WAS REPORTED BY THE SFWMD
            MESONET SITE L006 IN THE SOUTHERN PART OF LAKE
            OKEECHOBEE.

&&

EVENT NUMBER MFL1600429

KELLY
Local storm report, Jul 13, 3:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND 10 NW PAHOKEE           26.90N  80.79W
07/13/2016  M39 MPH          AMZ610             FL   MESONET

            A WIND GUST OF 39 MPH...34KTS WAS REPORTED BY THE SFWMD
            MESONET SITE LZ40 IN THE CENTER OF LAKE OKEECHOBEE AT
            315 PM EDT

&&

EVENT NUMBER MFL1600430

KELLY
Local storm report, Jul 13, 3:43 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND 12 E LAKEPORT           26.96N  80.94W
07/13/2016  M39 MPH          AMZ610             FL   MESONET

            A WIND GUST OF 39MPH...34KTS WAS REPORTED BY THE SFWMD
            MESONET SITE L005 OVER WESTERN LAKE OKEECHOBEE AT 315PM
            EDT

&&

EVENT NUMBER MFL1600431

KELLY
Special weather statement, Jul 13, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT WED JUL 13 2016

FLZ069-070-132100-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
400 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR WEST CENTRAL COLLIER COUNTY UNTIL 500 PM EDT...

* AT 359 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BONITA SPRINGS TO
  NEAR ROYAL PALM HAMMOCK. THESE STORMS WERE NEARLY STATIONARY.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  SMALL HAIL.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
  IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...GOLDEN GATE ESTATES...VINEYARDS...
  WEST TOLL GATE ON ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...
  BELLE MEADE...MARCO ISLAND AIRPORT...NORTH NAPLES...GOLDEN GATE...
  LELY RESORT...NAPLES PARK...FIDDLERS CREEK...LELY...
  QUAIL CREEK ESTATE...ROOKERY BAY AQUATIC PRESERVE...
  SOUTH BLOCKS GOLDE AND PELICAN BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2633 8166 2633 8165 2602 8150 2598 8175
      2608 8181 2631 8185
TIME...MOT...LOC 1959Z 065DEG 3KT 2631 8180 2604 8159

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:10 PM EDTSpecial Weather StatementMFLBroward65 min
Jul 13, 12:53 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
Jul 13, 1:03 PM EDTSpecial Weather StatementMFLPalm Beach57 min
Jul 13, 1:09 PM EDTSpecial Marine WarningMFL51 min
Jul 13, 1:51 PM EDTSpecial Weather StatementMFLHendry54 min
Jul 13, 2:03 PM EDTSpecial Weather StatementMFLBroward42 min
Jul 13, 2:08 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
Jul 13, 2:32 PM EDTSpecial Marine WarningMFL43 min
Jul 13, 2:36 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Jul 13, 2:43 PM EDTSevere Thunderstorm WarningMFLPalm Beach17 min
Jul 13, 2:44 PM EDTSpecial Weather StatementMFLMiami-Dade76 min
Jul 13, 2:54 PM EDTSpecial Weather StatementMFLCollier51 min
Jul 13, 3:09 PM EDTSpecial Marine WarningMFL51 min
Jul 13, 3:13 PM EDTSpecial Weather StatementMFLCollier62 min
Jul 13, 3:21 PM EDTSpecial Marine WarningMFL24 min
Jul 13, 3:27 PM EDTSpecial Weather StatementMFLCollier33 min
Jul 13, 3:34 PM EDTSevere Thunderstorm WarningMFLCollier26 min
Jul 13, 3:41 PM EDTSpecial Marine WarningMFL64 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.